Alert archive / Kentucky / Tornado Warnings in 2026
Tornado Warning 2, NWS Jackson, KY
NWS Jackson, KY issued this tornado warning at Mar 16, 2026, 1:42 AM EDT for McCreary County, Wayne County, Kentucky. It was in force for 33 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 16, 2026, 1:42 AM EDT (05:42 UTC)
- Expired
- Mar 16, 2026, 2:15 AM EDT
- In force
- 33 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties McCreary County, KY, Wayne County, KY
The radar
The Knoxville radar (KMRX), 143 km from the middle of the area, began a volume at 05:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 16, 1:48 AM EDT | TSTM WND DMG | 2 Ene Susie, KY | Tree down near Woodland HL and Hwy 90. Time estimated by radar. |
| Mar 16, 1:54 AM EDT | TSTM WND DMG | 1 Wnw Monticello, KY | Tree down near the intersection of KY 92 and KY 90. Time estimated by radar. |
| Mar 16, 1:55 AM EDT | TSTM WND GST 57 | 4 Nw Monticello, KY | Wind gust recorded at the KY mesonet site in Wayne County. |
| Mar 16, 1:56 AM EDT | TSTM WND GST 54 | 1 Nnw Monticello, KY | Gust recorded at Monticello airport AWOS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 16, 12:41 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.7 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 59 J/kg
- Mixed-layer CIN
- -216 J/kg
- Mixed-layer LCL
- 1722 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 296 m²/s²
- 0-3 km storm-relative helicity
- 536 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
107
WFUS53 KJKL 160542
TORJKL
KYC147-231-160615-
/O.NEW.KJKL.TO.W.0002.260316T0542Z-260316T0615Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service JACKSON KY
142 AM EDT Mon Mar 16 2026
The National Weather Service in JACKSON KY has issued a
* Tornado Warning for...
Wayne County in south central Kentucky...
West central McCreary County in south central Kentucky...
* Until 215 AM EDT.
* At 141 AM EDT, a severe thunderstorm capable of producing a tornado
was located near Albany, or 11 miles north of Byrdstown, moving
east at 60 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Zula around 145 AM EDT.
Monticello around 150 AM EDT.
Oil Valley around 155 AM EDT.
Barrier around 200 AM EDT.
Other locations in the path of this tornadic thunderstorm include
Denney and Kidder.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
JACKSON KY.
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3696 8466 3688 8460 3689 8459 3687 8458
3688 8456 3676 8450 3660 8486 3661 8496
3663 8500 3666 8500 3669 8502 3672 8502
3676 8501 3684 8506
TIME...MOT...LOC 0541Z 252DEG 51KT 3674 8509
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
GREIF3 follow-up statements
053
WWUS53 KJKL 160555
SVSJKL
Severe Weather Statement
National Weather Service JACKSON KY
155 AM EDT Mon Mar 16 2026
KYC147-231-160615-
/O.CON.KJKL.TO.W.0002.000000T0000Z-260316T0615Z/
Wayne KY-McCreary KY-
155 AM EDT Mon Mar 16 2026
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 AM EDT FOR WAYNE AND
WEST CENTRAL MCCREARY COUNTIES...
At 154 AM EDT, a severe squall line capable of producing both
tornadoes and extensive straight line wind damage was located over
Cooper, or near Monticello, moving east at 60 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
These dangerous storms will be near...
Monticello around 200 AM EDT.
Other locations in the path of this tornadic thunderstorm include
Denney and Kidder.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3660 8489 3686 8500 3696 8466 3688 8460
3689 8459 3687 8458 3688 8456 3676 8450
3660 8486
TIME...MOT...LOC 0554Z 252DEG 51KT 3680 8486
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
GREIF195
WWUS53 KJKL 160607
SVSJKL
Severe Weather Statement
National Weather Service JACKSON KY
207 AM EDT Mon Mar 16 2026
KYC147-231-160615-
/O.CON.KJKL.TO.W.0002.000000T0000Z-260316T0615Z/
Wayne KY-McCreary KY-
207 AM EDT Mon Mar 16 2026
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 AM EDT FOR
NORTHEASTERN WAYNE AND WEST CENTRAL MCCREARY COUNTIES...
At 207 AM EDT, a severe thunderstorm capable of producing a tornado
was located over Delta, or 12 miles east of Monticello, moving east
at 60 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northeastern Wayne and west central McCreary Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3668 8468 3692 8480 3696 8466 3688 8460
3689 8459 3687 8458 3688 8456 3676 8450
TIME...MOT...LOC 0607Z 252DEG 51KT 3686 8463
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
GREIF829
WWUS53 KJKL 160613
SVSJKL
Severe Weather Statement
National Weather Service JACKSON KY
213 AM EDT Mon Mar 16 2026
KYC147-231-160623-
/O.EXP.KJKL.TO.W.0002.000000T0000Z-260316T0615Z/
Wayne KY-McCreary KY-
213 AM EDT Mon Mar 16 2026
...THE TORNADO WARNING FOR NORTHEASTERN WAYNE AND WEST CENTRAL
MCCREARY COUNTIES WILL EXPIRE AT 215 AM EDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However, gusty
winds are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 700 AM EDT for
south central Kentucky.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
JACKSON KY.
&&
LAT...LON 3668 8468 3692 8480 3696 8466 3688 8460
3689 8459 3687 8458 3688 8456 3676 8450
TIME...MOT...LOC 0613Z 252DEG 51KT 3689 8453
$$
GREIFWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this tornado warning went out at Mar 15, 11:35 PM EDT, 2 hours 7 minutes earlier. Its key messages:
- A line of strong to severe showers and storms will cross the area between midnight and 6 AM Monday. Damaging winds and a brief tornado are possible, highest risk near Lake Cumberland.
- Temperatures will crash Monday morning, turning rain showers to snow. Sudden, heavy snow squalls Monday afternoon and evening could cause hazardous travel conditions and rapid drops in visibility.
- Winter-like cold briefly returns Tuesday with highs only in the 30s before a warming trend arrives mid-week.
Area forecast discussion, Mar 15, 11:35 PM EDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED National Weather Service Jackson KY 1135 PM EDT Sun Mar 15 2026 .KEY MESSAGES... - A line of strong to severe showers and storms will cross the area between midnight and 6 AM Monday. Damaging winds and a brief tornado are possible, highest risk near Lake Cumberland. - Temperatures will crash Monday morning, turning rain showers to snow. Sudden, heavy snow squalls Monday afternoon and evening could cause hazardous travel conditions and rapid drops in visibility. - Winter-like cold briefly returns Tuesday with highs only in the 30s before a warming trend arrives mid-week. && .UPDATE... Issued at 1135 PM EDT SUN MAR 15 2026 Severe storms and indications of a few tornadoes continue to progress eastward toward the JKL CWA. SPC has outlined the northern parts of Kentucky for a likely SVR watch with damaging wind gusts as the main threat - but a couple of brief spin-up tornadoes cannot be rules out. This may stay just out of the JKL CWA. Regardless, do expect the leading edge of the storms to become more linear with time early overnight while they move into a less favorable environment, but not before forming a potent cold pool that will help sustain the strength of the leading edge storms and gust front. In the meantime, no significant changes were made to the forecast with mainly just the inclusion of the latest obs and trends for the T/Td/Sky grids as well as a tweaking of the PoP timing per latest WoFS and CAMs guidance. These adjustments have been sent to the NDFD and web servers along with a freshening of the WSW, HWO, SAFs, and zones. UPDATE Issued at 825 PM EDT SUN MAR 15 2026 23Z sfc analysis shows deep low pressure moving through the southern portion of the Great Lakes. This is pushing a sharp and powerful cold front east through the Ohio Valley - poised to enter western parts of the state over the next couple of hours. Some discrete cells are developing ahead of the front and could lead to storms arriving ahead of the main boundary. Even with this, timing for storms to arrive mostly after midnight is on track. Currently, temperatures are still quite warm and well mixed - running in the upper 60s and lower 70s. Meanwhile, amid gusty southerly winds of 15 to 25 mph with higher gusts, dewpoints vary from the mid 50s southwest to the lower 40s in the northeast - a limiting factor in our instability ahead of the inbound cold front. Have updated the forecast mainly to add in the latest obs and trends for the T/Td/Sky grids and touch up PoPs before the main line arrives per the latest CAMs guidance. These minor adjustments have been sent to the NDFD and web servers along with a freshening of the NPW, SAFs, and zones. && .SHORT TERM...(This evening through Monday night) Issued at 545 PM EDT SUN MAR 15 2026 Eastern Kentucky is basking under a May-like brand of warmth with widespread temperatures in the 70s this afternoon under partial sun and a gusty southerly breeze, a far cry from what is in store for tomorrow afternoon. The latest weather analysis shows an around 991 mb low between St. Louis and Chicago, leaving eastern Kentucky under the low's warm sector. A powerful cold front and developing severe squall line extend south-southwest from the low across the Ozarks down into eastern Texas. On the cold side of this low pressure system, a bitter arctic air mass is spilling into the north-central CONUS from the Canadian Prairies; temperatures along the ND/Canadian border are in the single digits. Meanwhile, an early spring blizzard is developing from Iowa into northern Michigan. At the upper levels, this powerful storm system is developing ahead of a digging 500 hPa trough axis extending from Manitoba southward to Texas. The warm, dry, and breezy conditions will persist into this evening, leading to an elevated fire danger threat, particularly east of the Pottsville Escarpment where greater downslope drying will continue downwind of the Southern Appalachians leading to relative humidity values of 25 to 40 percent. Peak wind gusts in the 25 to 45 mph range have been commonplace, strongest in the Wind Advisory area along and west of the Pottsville Escarpment (closer to the core of the low pressure system's warm conveyor belt jet). As the sun sets, momentum transfer is likely to become less efficient for several hours this evening, allowing the gusty winds to slacken somewhat even though winds aloft will increase as the low pressure system's cold front and preceding warm conveyor belt jet shift eastward. As the parent surface low deepens to near 980 mb and treks across lower Michigan, the 15Z RAP13 and the broader 12Z LREF suite support further intensification of this jet core at 850 hPa to 60+ knots just ahead of the cold front late this evening and early overnight. Steepening low-level lapse rates as moistening occurs in the mid-levels should support more efficient mixdown in the hour or two before the leading edge of the squall line arrives. With BUFKIT guidance showing the potential for more than 40 kts of mixed-layer momentum transfer, the Wind Advisory from the Pottsville Escarpment westward was extended in time through the frontal passage while counties further east were placed under a separate Wind Advisory from 12 AM Monday to 8 AM Monday. Thus after today's winds, all of eastern Kentucky will experience a second round of stronger environmental winds overnight outside of the approaching frontal squall line (or QLCS). The QLCS itself will pose additional hazards as it approaches from central Kentucky, reaching the Lake Cumberland area around midnight to 1 AM and eventually exiting through Pike County by around 6 AM. While the most favorable parameter space appears to be upstream over central and western Kentucky, guidance still suggests sufficient instability to maintain an HSLC QLCS through the I-75 corridor. Of note, 18Z NAMNEST/HRRR show the squall line beginning to outrun the forcing provided by cold front's surface theta-e gradient as it moves between I-65 and I-75 this evening. That dissociation becomes more stark further east, leading to an accelerated weakening of the QLCS by the time it approaches the US-23 corridor early Monday morning. Additionally, pre-frontal SBCAPE ranges from 100 to 250 J/kg in the RAP13 over western portions of the CWA but wanes to mere tens of J/kg further east, so the overall weakening trend makes sense as the system runs low on fuel (instability) and cold pool momentum. With that in mind, RAP model soundings still show 40+ knots of 0-1 km bulk shear, yielding 250+ m2/s2 of 0-1 km storm-relative helicity and 50 to 55 knots of 0-3 km bulk shear from the south-southwest. Thus, any line segment that surges and becomes more NW-SW oriented will have a better chance of utilizing that shear to produce damaging straight-line wind gusts and possibly even a brief spin-up tornado. SPC has the western portions of Wayne and far western Pulaski counties under an Enhanced (3/5) risk for severe weather for damaging wind gusts and a tornado threat (makes lots of sense given the best parameter space is likely to be in place there). A Slight Risk (2/5) extends eastward from there to the US-23 corridor and a Marginal Risk (1/5) remains further east. Of note, SPC has maintained Level 1 Intensity hatching for the wind and tornado threats near and west of the US-23 corridor, indicating an environment supportive of at least isolated significant wind gusts (74+ mph) and up to EF-2 tornadoes. Again though, the highest threat of significant severe weather should coincide with the better instability--southwest of KY-15 and especially west of I-75. It is worth noting that severe weather may occur with this squall line in the absence of thunder as ELs and instability may be too marginal in some areas for the generation of lightning. Behind the leading edge of the squall line, a period of trailing stratiform precipitation can be expected along with a wind shift to the west, albeit sub-advisory winds. Balmy temperatures in the 60s ahead of the front are likely to drop sharply behind the front Monday morning as the stratiform rainfall tapers to showers. In fact, a little snow could begin mixing in across the Lake Cumberland area by 12Z. As temperatures tumble through the 50s, 40s, and into the 30s, that transition to snow showers should be complete across the entire area by early Monday afternoon. Ongoing moderate CAA and diurnal heating will support surface to 3 km lapse rates steepening to around 8 C/km during the afternoon while the 2 PVU surface dips to near 500 hPa (indicating deep, dynamic forcing), leaving our region on the poleward side of an impressively deep undulation of the 250 hPa jet. This will also place eastern Kentucky in a highly favorable environment for snow squalls from Monday afternoon into Monday night while air temperatures crash into the 20s at lower elevations and into the teens above 2,500 feet. Very warm ground temperatures starting in the 50s and 60s this evening will be a strongly mitigating factor for snow accumulation. However, snowfall rates in snow squalls could become intense enough to overcome ground heat temporarily and leave slippery, slushy accumulations on roadways (even at lower elevations) in addition to causing sudden, drastic reductions in visibility. With wind speeds at the mixed layer near 35 to 40 knots, the strongest squalls could also generate wind gusts nearing similar strength. Furthermore, ELs near or even colder than -20C could support instances of thundersnow in the most intense squalls. Snow showers and the overall risk for snow squalls should gradually diminish Monday evening and night with the loss of diurnal heating and a lowering of the ELs. Temperatures will cool most rapidly at the higher elevations near the KY/VA border, so confidence in winter weather impacts was high enough to issue a Winter Weather Advisory for Harlan and Letcher Counties. However, additional lower elevation locations may need a Winter Weather Advisory if snow squalls become numerous and/or persistent. .LONG TERM...(Tuesday through Sunday) Issued at 147 PM EDT SUN MAR 15 2026 The forecast period begins with the Commonwealth situated behind a departing cold front as surface high pressure builds into the region. Lingering snow flurries remain possible through the first few hours of the period; however, as the parent surface low tracks northeast toward Hudson Bay, any remaining precipitation will taper off. Along with these isolated PoP chances, breezy conditions will persist through the early afternoon. As the upper-level trough lifts northeast and the surface pressure gradient relaxes, winds will slacken toward the late afternoon and early evening. Northwesterly flow will continue to advect a colder air mass into the area, with high temperatures struggling to reach the low to mid-30s. Overnight lows are progged to fall into the upper-teens to lower-20s. While cold, persistent cloud cover should limit the potential for significant ridge-valley temperature splits. By Tuesday night, low-level flow will shift west-southwesterly as a clipper system dives out of the northern Rockies, leading to increasing PoPs for Wednesday. As this clipper moves through, an initial rain-snow mix is possible before thermal profiles warm sufficiently to cause a transition to all rain. With the current storm track centered over the Ohio Valley, precipitation chances remain at 20 percent or less, with the highest probabilities confined to the northern CWA. A second impulse is progged to move through the flow Wednesday night into Thursday morning. This feature is meteorologically similar to the Wednesday clipper but is displaced further north; consequently, a 20 percent PoP or less exists again mainly for the northern portion of the CWA. Otherwise, surface high pressure builds back into the region for Friday, allowing temperatures to moderate above seasonal averages. A third passing system may bring isolated PoP chances to the region overnight Friday into Saturday morning, though current guidance keeps the bulk of this system north of the Ohio River. The period is highlighted by the arrival of cold high pressure on Tuesday. A series of passing clippers will bring isolated rain or snow chances Wednesday, Thursday, and possibly Saturday. A warming trend will establish itself by the middle of the week, with temperatures remaining above average through the remainder of the period. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) ISSUED AT 745 PM EDT SUN MAR 15 2026 VFR conditions prevail through the first ~6 hours of the TAF period, though as a low-level jet intensifies ahead of a powerful approaching cold front. A lull in the strongest winds can be expected this evening until the arrival of the cold front and its associated squall line. Isolated wind gusts in excess of 50 kts will be possible as the front marches from west to east across the area between 04 and 10Z. A rapid deterioration in ceilings will occur with and behind the squall line as a lighter stratiform rain lingers behind the boundary. After a brief break in the precipitation Monday morning, snow showers develop toward midday with organized snow squalls possible during the afternoon. Post- frontal winds will be sustained west southwest at 10 to 20 kts with gusts up to 30 kts on Monday. Only slow improvement is expected through the rest of the period. && .JKL WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 6 AM EDT Monday for KYZ044-050-051-058>060- 068-069-079-080-083-084. Wind Advisory until 8 AM EDT Monday for KYZ052-085>088-104- 106>120. Winter Weather Advisory from noon Monday to 8 AM EDT Tuesday for KYZ088-118. && UPDATE...GREIF SHORT TERM...GEERTSON LONG TERM...VORST AVIATION...GEERTSON/GREIF
Hazardous weather outlook, Mar 16, 12:54 AM EDT, 48 minutes before
Hazardous Weather Outlook National Weather Service Jackson KY 1254 AM EDT Mon Mar 16 2026 KYZ052-085>087-104-106>117-119-120-170500- Rowan-Whitley-Knox-Bell-Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd- Lee-Breathitt-Knott-Owsley-Perry-Clay-Leslie-Martin-Pike- 1254 AM EDT Mon Mar 16 2026 ...SEVERE THUNDERSTORM WATCH 62 IN EFFECT UNTIL 7 AM EDT THIS MORNING... ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT MONDAY... This Hazardous Weather Outlook is for a portion of eastern Kentucky. .DAY ONE...Tonight. A brief period of stronger wind gusts up to 45 mph are expected late tonight. There is a risk of isolated severe showers and thunderstorms late tonight. If severe weather materializes, the main hazards would be damaging winds or a brief spin-up tornado. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Snow showers are expected on Monday and Monday night with a few snow squalls also possible. Light snow accumulations of a dusting to 1 inch are expected, though isolated higher amounts are possible under the most persistent snow showers. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report instances of wind damage tonight. KYZ044-050-051-058>060-068-069-079-080-083-084-170500- Fleming-Montgomery-Bath-Estill-Powell-Menifee-Rockcastle-Jackson- Pulaski-Laurel-Wayne-McCreary- 1254 AM EDT Mon Mar 16 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY... ...SEVERE THUNDERSTORM WATCH 62 IN EFFECT UNTIL 7 AM EDT THIS MORNING... This Hazardous Weather Outlook is for a portion of eastern Kentucky. .DAY ONE...Tonight. A brief period of stronger wind gusts up to 50 mph are expected late tonight. There is a risk of isolated to scattered severe showers and thunderstorms late tonight. If severe weather materializes, the main hazards would be damaging winds or a brief spin-up tornado. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Snow showers are expected on Monday and Monday night with a few snow squalls also possible. Light snow accumulations of a dusting to 1 inch are expected, though isolated higher amounts are possible under the most persistent snow showers. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report instances of wind damage tonight. KYZ088-118-170500- Harlan-Letcher- 1254 AM EDT Mon Mar 16 2026 ...SEVERE THUNDERSTORM WATCH 62 IN EFFECT UNTIL 7 AM EDT THIS MORNING... ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT MONDAY... ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM NOON MONDAY TO 8 AM EDT TUESDAY... This Hazardous Weather Outlook is for a portion of eastern Kentucky. .DAY ONE...Tonight. A brief period of stronger wind gusts up to 45 mph are expected late tonight. There is a risk of isolated severe showers and thunderstorms late tonight. If severe weather materializes, the main hazards would be damaging winds or a brief spin-up tornado. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Snow showers are expected on Monday and Monday night with a few snow squalls also possible. Snow accumulations of up to 2 inches are expected, though isolated higher amounts are possible under the most persistent snow showers. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report instances of wind damage tonight and snowfall Monday and Monday night. GINNICK
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 1:25 AM EDT | Severe Thunderstorm Warning | JKL | McCreary, Pulaski, Wayne | 50 min |
| Mar 16, 1:34 AM EDT | Severe Thunderstorm Warning | JKL | Pulaski, Rockcastle | 41 min |
| Mar 16, 1:48 AM EDT | Special Weather Statement | JKL | Fleming | 42 min |
| Mar 16, 2:06 AM EDT | Severe Thunderstorm Warning | JKL | Laurel, McCreary, Pulaski, Rockcastle, Whitley | 39 min |
| Mar 16, 2:09 AM EDT | Tornado Warning | JKL | Laurel, McCreary, Pulaski, Wayne, Whitley | 36 min |
| Mar 16, 2:22 AM EDT | Special Weather Statement | JKL | Bath, Estill, Lee, Menifee, Montgomery, Powell and 2 more | 53 min |
| Mar 16, 2:34 AM EDT | Severe Thunderstorm Warning | JKL | Bath, Estill, Jackson, Lee, Menifee, Montgomery and 1 more | 41 min |
| Mar 16, 2:40 AM EDT | Severe Thunderstorm Warning | JKL | Bell, Clay, Jackson, Knox, Laurel, Owsley and 1 more | 50 min |
| Mar 16, 2:45 AM EDT | Special Weather Statement | JKL | Bath, Fleming, Rowan | 30 min |
| Mar 16, 3:00 AM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Elliott, Lee, Magoffin, Menifee, Morgan and 3 more | 45 min |
| Mar 16, 3:09 AM EDT | Severe Thunderstorm Warning | JKL | Bell, Breathitt, Clay, Harlan, Knott, Leslie and 3 more | 51 min |
| Mar 16, 3:30 AM EDT | Severe Thunderstorm Warning | JKL | Bell, Clay, Knox | 15 min |
| Mar 16, 3:39 AM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Knott, Magoffin, Perry | 51 min |
| Mar 16, 3:51 AM EDT | Severe Thunderstorm Warning | JKL | Elliott, Johnson, Magoffin, Martin, Morgan | 39 min |
| Mar 16, 3:55 AM EDT | Severe Thunderstorm Warning | JKL | Bell, Harlan, Knott, Letcher | 50 min |
| Mar 16, 4:16 AM EDT | Severe Thunderstorm Warning | JKL | Floyd, Pike | 44 min |
| Mar 16, 4:32 AM EDT | Special Weather Statement | JKL | Martin | 13 min |
| Mar 16, 4:57 AM EDT | Special Weather Statement | JKL | Pike | 18 min |
| Mar 16, 3:55 PM EDT | Special Weather Statement | JKL | Floyd, Johnson, Knott, Letcher, Martin, Pike | 65 min |
Nearby
Tornado Warnings in Kentucky, 2026Every tornado warning in 2026Tornadoes in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.